Hail, Seward
- When
- June 25, 6:43 AM CST
- Where
- Seward County, 4.29 mi SSE of Hayne
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.040, -100.780
One report was received during the very early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
One report was received during the very early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 25, 4:33 AM CST, 2 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 533 AM CDT Tue Jun 25 2019 ...Updated Aviation Discussion... .SHORT TERM...(Tonight through Tuesday evening) Issued at 1139 PM CDT Mon Jun 24 2019 Mostly quiet short term forecast with clear skies and lighter south winds for the overnight. Morning lows for Tuesday will be more mild due to the warmer southerly low level flow in the upper 50s to mid 60s west to east across the CWA. Winds will pick up out of the south to southwest up to 20 mph by mid morning due to daytime heating and mixing of the stronger boundary layer winds to the surface with a deepened leeside trough across eastern Colorado. A few cumulus clouds during the afternoon peak heating hours with highs pushing back into the low 90s. Precipitation wise, a weak mid level trough will push across the northern and eastern periphery of the CWA giving slight pops for these areas with very isolated severe potential evident. Instability will be high with CAPE values and warmer temperatures but moisture will be pretty limited due to the weak northwest flow aloft. The cap looks to be the stopping force of anything widespread but storms are possible to develop in these areas albeit isolated in nature. These will quickly push into central Kansas later in the evening losing juice as the sun sets east of the CWA. Confidence is pretty low of the marginal severe risk even occurring but will be monitored into the afternoon for Tuesday. Other than that, expect another quiet and mild overnight into Wednesday and the long term for the rest of the week. Clear skies and lighter south winds with morning low temperatures only dropping into low to mid 60s for another mild start to the mid week. .LONG TERM...(Wednesday through Monday) Issued at 1243 AM CDT Tue Jun 25 2019 A mostly quiet weather pattern is in store for the long term forecast with the continued upper level ridge set in place across the western half of the country giving way to northwest flow aloft for western Kansas with surface high pressure built in from the north. Warm, southerly flow will continue through the entire period bringing in warming temperatures and mostly dry conditions. Morning low temperatures will be in the 60s with afternoon high temperatures swelling into the 90s with near 100 in some locations, especially closer to the border of Oklahoma for southern counties more influence by the downsloping low level southwest flow. No precipitation is expected for the remainder of the week and over the weekend. The start of the new work week might see a brief and weak change in the upper level pattern as a shortwave perpetuates down the ridge across the high plains. Due to the northwest nature of the flow, moisture looks to be limited for the western half of the state not seeing the more moisture rich low levels as in the eastern territories. Regardless, no more than 20 pops is expected for Monday afternoon and evening with not much consistency with all the models showing anything too entwined with one another. To conclude, a summer like weather pattern is set in place across the western half of the state for the CWA. Hot and dry conditions expected through the weekend with weak chances for the next rainfall and thunderstorm activity for Monday of the new work week. Being a week out and no model consistency, confidence really low on this occurring and just needs to be monitored for later forecasts. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 531 AM CDT Tue Jun 25 2019 VFR conditions will prevail for the period for all locations. Thunderstorms look to approach near the LBL site early in the period but quickly weaken as they push east. No other sites will see any effects from these very isolated storms. Other than that, expect an increase in southerly winds by mid morning due to daytime heating and mixing to the surface. A few cumulus clouds this afternoon with any storm chances looking to be more east of DDC and HYS mostly into central Kansas and not being affected on station for any sites. Winds will diminish after 02Z and sunset due to radiational cooling with clearing skies overnight. && .PRELIMINARY POINT TEMPS/POPS... DDC 91 65 93 69 / 10 20 10 10 GCK 93 63 94 67 / 10 10 10 10 EHA 91 63 93 66 / 10 10 10 10 LBL 92 63 93 67 / 10 10 10 10 HYS 91 65 91 70 / 20 20 10 10 P28 92 67 92 71 / 20 30 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous Weather Outlook National Weather Service Dodge City KS 200 AM CDT Tue Jun 25 2019 KSZ030-031-043>046-061>066-074>081-084>090-260700- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 200 AM CDT Tue Jun 25 2019 /100 AM MDT Tue Jun 25 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Limited risk for thunderstorms later this afternoon and evening for eastern and northern counties along and east of Hwy 283. The main threats for severe weather looks to be more confined into central and eastern Kansas where there will be a weaker cap and more moisture rich low levels. Day 1 Hazards ------------- - Lightning: Limited risk - Severe thunderstorm: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Relatively quiet long term forecast in terms of hazards with increased temperatures pushing well back into the 90s for the entirety of the extended day outlook. Gustier south winds expected for Wednesday with gusts up to 25-30 mph. Another low chance for thunderstorms at the end of the period for Monday afternoon and evening but confidence is low on actual occurrence. Days 2-7 Hazards ---------------- * Wednesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk * Friday - Excessive heat: Limited risk * Saturday - Excessive heat: Limited risk * Sunday - Excessive heat: Limited risk * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement National Weather Service Dodge City KS 525 AM CDT Tue Jun 25 2019 KSZ075-085-251130- Stevens KS-Grant KS- 525 AM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT AND NORTHERN STEVENS COUNTIES UNTIL 630 AM CDT... At 525 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Hugoton, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moscow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Dodge City. && LAT...LON 3719 10154 3730 10155 3748 10126 3722 10111 TIME...MOT...LOC 1025Z 247DEG 14KT 3726 10144 LOWE
Special Weather Statement National Weather Service Dodge City KS 606 AM CDT Tue Jun 25 2019 KSZ086-087-251200- Seward KS-Meade KS- 606 AM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD AND SOUTHWESTERN MEADE COUNTIES UNTIL 700 AM CDT... At 605 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Hayne, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Liberal. LAT...LON 3707 10091 3712 10045 3700 10045 3700 10090 TIME...MOT...LOC 1105Z 266DEG 14KT 3699 10081 GERARD
Special Weather Statement National Weather Service Dodge City KS 700 AM CDT Tue Jun 25 2019 KSZ045-251300- Ness KS- 700 AM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NESS COUNTY UNTIL 800 AM CDT... At 700 AM CDT, Doppler radar was tracking a strong thunderstorm near Beeler, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ness City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3834 10018 3852 10018 3857 9973 3831 9974 TIME...MOT...LOC 1200Z 269DEG 17KT 3843 10011 GERARD
The Dodge City radar (KDDC), 108 km away, was scanning. The volume nearest the first event began at 12:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 840202.